# SDR 2003FA0000498

- Difficulty date: April 14, 2003
- Submitted: May 14, 2003
- Operation: General aviation
- Aircraft: N4948M
- Make and model: Piper PA-20
- Aircraft serial: 20639
- Engine: Lyc O360*
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 6010532
- Condition: Failed
- Location: Rudder Return
- Part time: 903 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING TAXI TO POSITION FOR TAKEOFF, THE RIGHT RUDDER RETURN SPRING FAILED AT THE ATTACHMENT HOOK TO THE CABLE BELLCRACK.  THE PILOT HEARD A NOISE BUT DID NOT REALIZE THE SPRING HAD FAILED UNTIL LATE IN THE ROLLOUT.  THE FLIGHT CYCLE WAS COMPLETED WITHOUT EVENT.  ABOVE NORMAL RIGHT RUDDER PRESSURE WAS REQUIRED TO CORRECT YAW.  PART FAILURE APPEARS TO BE THE RESULT OF FATIGUE.
